Pramipexole-induced antecollis in Parkinson's disease
We report a case of antecollis, or dropped head with Parkinson's disease (PD) induced by pramipexole, a nonergot dopamine agonist. An 80-year-old woman presented with progressively severe neck flexion, which developed within a few weeks of taking pramipexole at 3 mg/day. She had a disturbed gait and complained of difficulty in daily activity because of restricted visual field and severe stooped posture. Surface EMG showed disproportionate tonus of the neck muscles but needle EMG of the neck muscles was normal. Withdrawal of pramipexole resulted in immediate improvement; the patient could keep the head in natural position and walk normally. Pramipexole-induced antecollis may be serious, but is a reversible dystonia in patients with PD. Clinicians should be aware of such complication.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.